Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 30, NWS Omaha, NE

May 11, 20114 counties in Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 11, 2011, 1:12 AM CDT for 4 counties in Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2011, 1:12 AM CDT (06:12 UTC)
Expired
May 11, 2011, 1:36 AM CDT
In force
24 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-311 J/kg
Mixed-layer LCL
4166 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WUUS53 KOAX 110612
SVROAX
NEC119-139-167-179-110700-
/O.NEW.KOAX.SV.W.0030.110511T0612Z-110511T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
112 AM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MADISON COUNTY IN NORTHEAST NEBRASKA...
  SOUTHEASTERN PIERCE COUNTY IN NORTHEAST NEBRASKA...
  NORTHWESTERN STANTON COUNTY IN NORTHEAST NEBRASKA...
  WESTERN WAYNE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 200 AM CDT

* AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 5 MILES SOUTH OF NORFOLK...AND MOVING NORTH AT 30
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORFOLK...HADAR...HOSKINS AND CARROLL.

THE WARNED AREA INCLUDES HIGHWAY 81 IN NEBRASKA BETWEEN MILE MARKERS
155 AND 171.

THE WARNED AREA INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS
78 AND 79.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WIND IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4233 9740 4232 9710 4191 9733 4195 9750
TIME...MOT...LOC 0613Z 194DEG 25KT 4198 9740
WIND...HAIL <50MPH 1.00IN

$$

MILLER
2 follow-up statements
190 
WWUS53 KOAX 110629
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
129 AM CDT WED MAY 11 2011

NEC119-139-110637-
/O.CAN.KOAX.SV.W.0030.000000T0000Z-110511T0700Z/
MADISON NE-PIERCE NE-
129 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PIERCE AND
NORTHEASTERN MADISON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4232 9710 4198 9729 4203 9737 4233 9737
TIME...MOT...LOC 0627Z 196DEG 25KT 4205 9731

$$

NEC167-179-110700-
/O.CON.KOAX.SV.W.0030.000000T0000Z-110511T0700Z/
WAYNE NE-STANTON NE-
129 AM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
STANTON AND WESTERN WAYNE COUNTIES UNTIL 200 AM CDT...

AT 125 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM. THE STORM WAS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL AND WAS LOCATED 5 MILES EAST OF NORFOLK...MOVING NORTH AT 
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOSKINS AND CARROLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR
HOME OR BUSINESS. HEAVY RAIN CAN FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4232 9710 4198 9729 4203 9737 4233 9737
TIME...MOT...LOC 0627Z 196DEG 25KT 4205 9731
WIND...HAIL <50MPH 1.00IN

$$

MILLER
831 
WWUS53 KOAX 110636
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
136 AM CDT WED MAY 11 2011

NEC167-179-110646-
/O.CAN.KOAX.SV.W.0030.000000T0000Z-110511T0700Z/
WAYNE NE-STANTON NE-
136 AM CDT WED MAY 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STANTON AND
WESTERN WAYNE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

IF YOU OBSERVED HAIL WITH THIS STORM THAT WAS AT LEAST THE SIZE OF A
PENNY...PLEASE GIVE YOUR REPORT TO LOCAL LAW ENFORCEMENT FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4232 9710 4198 9729 4203 9737 4233 9737
TIME...MOT...LOC 0636Z 196DEG 25KT 4211 9729

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:29 PM CDT, 9 hours 43 minutes earlier.

Area forecast discussion, May 10, 3:29 PM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
329 PM CDT TUE MAY 10 2011

.SHORT TERM...TONIGHT LOW CONFIDENCE IN FORECAST OVERNIGHT...WITH
SHOWERS AND THUNDERSTORMS POSSIBLE BUT BY NO MEANS CERTAIN.
SUBJECTIVE 12Z UPPER AIR ANALYSIS INDICATES MAIN UPPER LOW
CENTERED IN SOUTHWEST UT/NORTHEAST AZ...WITH EJECTING LOW SEGMENT
IN NORTHEAST WY/SOUTHEAST MT. CENTRAL PLAINS REMAINS IN
SOUTHWESTERLY MID- AND UPPER-LEVEL FLOW. 850MB LOW AT 12Z WAS
CENTERED IN NORTH CENTRAL SD...WITH COLD FRONT TRAILING THROUGH
CENTRAL NEB/WESTERN KS AND SOUTHWESTWARD. MOISTURE WAS FLOWING OFF
THE GULF OF MEXICO INTO TX/OK...AND MOISTURE HAD POOLED AHEAD OF
THE 850MB LOW FROM NEB/DAKOTAS EAST INTO THE GREAT LAKES. SURFACE
LOW AT 19Z WAS CENTERED IN SOUTHEAST CO...WITH ANOTHER LOW IN
SOUTHWEST ND ASSOCIATED WITH THE EJECTING LEAD WAVE. NEARLY
STATIONARY FRONT EXTENDED FROM THE SD/MN BORDER THROUGH EASTERN
NEB /FROM KLCG TO KHJH/ AND SOUTHWESTWARD TOWARD THE CO LOW. EAST
OF THAT BOUNDARY...TEMPERATURES AGAIN HAVE JUMPED INTO THE LOWER
TO MID 90S...WITH DRY DEWPOINTS MIXING EASTWARD FROM THE BOUNDARY
AS MIXING DEEPENS. WEST OF THAT BOUNDARY...TEMPERATURES WERE IN
THE 80S...WITH DRIER DEWPOINTS THROUGHOUT THE DAY.

MAIN FORECAST CONCERN IS WHETHER STORMS WILL DEVELOP THIS
EVENING...AND WHETHER MORE WIDESPREAD PRECIP WILL DEVELOP
OVERNIGHT.  MODELS ARE PROVIDING A RATHER LARGE ENVELOPE OF
SOLUTIONS...FROM THE HRRR/RUC THAT KEEPS THE CWA DRY THROUGH AT
LEAST 12Z...TO THE 4KM WRF THAT POPS A FEW THUNDERSTORMS IN THE
EVENING THAT DISSIPATE BY 06Z AND HAS NO PRECIP 06-12Z...TO THE
ECMWF THAT HAS NO CONVECTION PRIOR TO 06Z BUT DEVELOPS WIDESPREAD
PRECIP ALONG THE BOUNDARY FROM 06-12Z...TO THE GFS/NAM OPERATIONAL
RUNS THAT HAVE BOTH EVENING STORMS AND OVERNIGHT FRONTAL
PRECIP...AND TO THE SREF THAT INCLUDES MEMBERS THAT FOLLOW VIRTUALLY
ALL OF THESE SCENARIOS.  IN SHORT...CONSIDERABLE UNCERTAINTY
TONIGHT.  HAVE LOWERED POPS TONIGHT BEFORE 06Z...AS ANY STORMS THAT
CAN DEVELOP LIKELY WILL BE ISOLATED TO SCATTERED.  THINK DEEP-LAYER
SHEAR IS TOO WEAK TO SUPPORT SEVERE CONVECTION...THOUGH WITH STEEP
700-500MB LAPSE RATES IN THE AREA THIS EVENING...WOULD NOT BE
SURPRISED BY AN ISOLATED NEAR-SEVERE HAILER.  THINK THAT THIS
ACTIVITY /IF IT DOES DEVELOP/ WILL INDEED WEAKEN BY AROUND 06Z AS IT
LIFTS NORTHEASTWARD INTO NORTHWEST IOWA.  SECOND WAVE OF PRECIP IS
PROGGED AS THE LOW-LEVEL JET IMPINGES ON THE BOUNDARY IN THE LATE
OVERNIGHT HOURS /06-12Z/.  INCREASES POPS HERE TO CHANCE CATEGORY IN
THE NORTHERN CWA...BUT STILL HAVE LOW CONFIDENCE IN PRECIP
DEVELOPMENT AND...SHOULD IT DEVELOP...ITS EXTENT.  BUMPED UP
OVERNIGHT TEMPS IN THE WARM SECTOR AS TEMPS STRUGGLED TO FALL BELOW
70F LAST NIGHT...THOUGH DID KNOCK A COUPLE OF DEGREES OFF COMPARED
TO READINGS LAST NIGHT IN CASE AIR IS PRECIP-COOLED.

.LONG TERM...WEDNESDAY THROUGH TUESDAY.
SEVERAL ACTIVE WEATHER DAYS SHAPING UP FOR FORECAST AREA WEDNESDAY
AND THURSDAY FOLLOWED BY BLUSTERY AND COOLER WEATHER INTO THE
WEEKEND.

FOR WEDNESDAY/WEDNESDAY NIGHT...SOUTHERN TROUGH ENERGY STILL FORECAST
TO CLOSE-OFF OVER EASTERN COLORADO ON WEDNESDAY KEEPING AT LEAST
ONE BOUNDARY SOMEWHERE IN THE FORECAST AREA AS LOW LEVEL MOISTURE
BEGINS SPREADING NWWD TOWARD NWRN ZONES. A POSSIBLE COMPLICATING
BEGINNING TO THE DAY IS WHETHER OR NOT CONVECTION...ESPECIALLY
MORE WIDESPREAD CONVECTION...WILL BE ONGOING. 12Z OPERATIONAL
MODELS...ESPECIALLY NAM...INDICATED THIS SCENARIO...WHILE 4KM WRF
WAS MOSTLY ABSENT QPF. GIVEN TROUGH WILL STILL BE ORGANIZING
PRETTY FAR WEST OF US AND SURFACE CONVERGENCE WILL BE WEAK OPTED
TO LEAN MORE TOWARD A DRIER START TO THE DAY ALTHOUGH KEPT IN
SLIGHT CHANCE IN THE MORNING AS THERE WAS SOME CONVERGENCE NEAR
H85. BECAUSE OF EXPECTED LACK OF MORNING CONVECTION ALSO OPTED
TOWARD AND A BIT ABOVE HIGHER GUIDANCE VALUES FOR MAX TEMPS SERN
2/3RDS OR SO. COMBINATION OF HEATING AND FALLING UPPER HEIGHTS BY
LATE AFTERNOON SHOULD ENABLE CONVECTION TO DEVELOP WITH MAIN AREAS
LIKELY ALONG/NW OF SURFACE FRONT THAT SHOULD BE NEAR A COLUMBUS
TO WAYNE LINE IN THE AFTERNOON AND ALSO NEAR POSSIBLE SECOND
BOUNDARY/WARM FRONT NEAR KS BORDER. THUS KEPT HIGH POPS MOST
AREAS BUT TRIMMED BACK ECNTRL IA ZONES WHICH WILL BE FARTHER
REMOVED FROM EITHER BOUNDARY. IF EARLY DAY CONVECTION IS MORE
WIDESPREAD MANY ASPECTS OF FORECAST WILL NEED ADJUSTING. SEVERE
POTENTIAL REMAINS IN PLACE THROUGH THE EVENING WITH LOW LEVEL
BOUNDARIES IN THE VICINITY...0-6KM SHEAR INCREASING AND
INSTABILITY/CAPE MODESTLY HIGH. BUFKIT SOUNDINGS FROM NAM NOT MUCH
USE HOWEVER DUE TO CONTAMINATION FROM /POSSIBLY/ TOO MUCH EARLY DAY
PRECIP. GFS HODOGRAPHS MORE SUPPORTIVE...ALTHOUGH CAPPED THROUGH
06Z THURSDAY FARTHER REMOVED FROM NE TO SW FRONT THAT IT FORECAST
OVER NWRN FORECAST AREA.

AS UPPER LOW TRACKS INTO NCNTRL KANSAS BY LATE AFTERNOON
THURSDAY...GOOD AGREEMENT BETWEEN GFS/NAM/ECMWF IN THIS ASPECT...
EXPECT CLEARING/SOME DRYING AHEAD OF IT IN ERN 2/3RDS OR SO AND
TEMPERATURES WERE RAISED TOWARD THE WARM END OF GUIDANCE.
STRONG/SEVERE STORMS AGAIN POSSIBLE AS UPPER LOW APPROACHES...MOSTLY
NEAR AND EAST OF MISSOURI RIVER WHERE A BIT BETTER SURFACE-H85
MOISTURE/INSTABILITY WAS FORECAST...BUT ALSO POSSIBLY TIED CLOSER
TO UPPER LOW IF LOW LEVEL MOISTURE HANGS BACK A BIT MORE THAN
FORECAST.

SEVERAL BLUSTERY AND COOL DAYS THEN FRIDAY THROUGH SUNDAY WITH GFS
SUGGESTING A LOT OF CLOUDS EVEN ABSENT PRECIP...GENERALLY TRIMMED
BOTH MAX TEMPS AND MINS. LINGERING PRECIP FRIDAY...ESPECIALLY
EARLY ERN ZONES OTHERWISE LEFT WEEKEND DRY. GFS HAS CHANGED A BIT
IN DUMB-BELLING CURRENT WRN ND LOW BACK SOUTH ACROSS NEBRASKA ON
SUNDAY AS UPPER RIDGE BUILDS OVER CANADA. SINCE IT HAD LITTLE/NO
SUPPORT FROM 00Z GFS ENSEMBLE MEAN...AND 12Z ECMWF KEPT LOW WELL
TO OUR NORTH BEFORE BEING INGESTED BY LARGE WEST COAST LOW...WILL
NOT MENTION PRECIPITATION ON SUNDAY. HOWEVER...WILL KEEP
TEMPERATURES COOL ALLOWING FOR SOME GFS-TYPE INFLUENCE SINCE IT
WAS NOTED GEM WAS SIMILAR IN DROPPING LOW SWD OVER NEBRASKA.

MODERATING TEMPERATURES STILL ON TRACK MON/TUESDAY PER 12Z ECMWF
AND 00Z GFS ENSEMBLE MEAN...MORE SO THAN 12Z GFS WHICH WAS NOT
ACCEPTED JUST YET IN EXTENDED PERIODS DUE TO ITS CHANGE FROM
EARLIER RUNS AND GENERAL LACK OF SUPPORT FROM EARLIER MEAN.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

LOW CONFIDENCE FORECAST...ESPECIALLY AFTER AROUND 03Z.  THINK A FEW
THUNDERSTORMS MAY DEVELOP IN EASTERN NEB...WITH KLNK MOST LIKELY OF
THE TAF SITES TO BE NEAR STORMS.  EVOLUTION OF STORMS THROUGH THE
NIGHT IS STILL VERY QUESTIONABLE...WITH POSSIBLE SOLUTIONS RANGING
FROM DRY TO A WIDE SWATH OF SHOWERS AND THUNDER POSSIBLY AFFECTING
KOFK/KOMA.  FOR NOW...KEPT PRECIP AND THUNDER OUT OF TAFS.  WINDS
ARE ALSO UNCERTAIN WITH A FRONT LINGERING IN THE AREA...THOUGH
SHOULD BE MAINLY NW TO NE AT KOFK AND SW TO SE AT KOMA/KLNK.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM/AVIATION...MAYES
LONG TERM...CHERMOK
Hazardous weather outlook, May 10, 5:11 PM CDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
511 PM CDT TUE MAY 10 2011

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065>067-078-088>090-092-111215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
511 PM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW THUNDERSTORMS MAY DEVELOP OR MOVE INTO EASTERN NEBRASKA
THIS EVENING AND INTO WESTERN IOWA OVERNIGHT AS MOISTURE AND
INSTABILITY RETURN TO THE REGION. WHILE ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED...A FEW THUNDERSTORMS MAY PRODUCE
SMALL HAIL.

ADDITIONAL THUNDERSTORMS ARE LIKELY OVER THE REGION
WEDNESDAY...ESPECIALLY FROM LATE AFTERNOON INTO THE EVENING.
CONDITIONS WILL BECOME MORE UNSTABLE OVER THE AREA AS A LARGE
UPPER LOW ORGANIZES OVER EASTERN COLORADO. IN ADDITION...SEVERAL
BOUNDARIES COULD BE OVER THE AREA...IN PARTICULAR A STATIONARY
FRONT FROM NORTHEAST INTO SOUTH CENTRAL NEBRASKA AND A POSSIBLE
WARM FRONT ALONG THE KANSAS BORDER. DUE TO THE INCREASED
INSTABILITY...HIGHER LEVELS OF WIND SHEAR EXPECTED...AND THE
BOUNDARIES...SEVERE THUNDERSTORMS ARE POSSIBLE. LARGE HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES ALL MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

BESIDES SEVERE THUNDERSTORMS LINGERING INTO WEDNESDAY EVENING OVER
EASTERN NEBRASKA AND SOUTHWEST IOWA...ADDITIONAL SEVERE
THUNDERSTORMS COULD REDEVELOP THURSDAY AFTERNOON AND THURSDAY
EVENING AS LOW PRESSURE ALOFT MOVES INTO NORTH CENTRAL KANSAS.
THE MOST LIKELY AREA OF SEVERE THUNDERSTORMS WOULD BE EAST OF A
BEATRICE TO LINCOLN TO NORFOLK LINE WHERE INSTABILITY SHOULD BE
HIGHER. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM COULD ALSO OCCUR
WEST OF THAT AREA CLOSER TO THE UPPER LOW AS IT BEGINS MOVING
EASTWARD. THE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING COULD
CONTAIN LARGE HAIL AND DAMAGING WINDS AND AN ISOLATED TORNADO
AGAIN CAN NOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT ACTIVATION MAY
BE REQUIRED BY WEDNESDAY AFTERNOON.

IAZ090-NEZ068-091-093-111215-
FREMONT-OTOE-NEMAHA-RICHARDSON-
511 PM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEBRASKA AND FAR
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW THUNDERSTORMS MAY DEVELOP OR MOVE INTO SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA THIS EVENING AS MOISTURE AND INSTABILITY
RETURN TO THE REGION. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT
EXPECTED...A FEW THUNDERSTORMS MAY PRODUCE SMALL HAIL.

ADDITIONAL THUNDERSTORMS ARE LIKELY OVER THE REGION WEDNESDAY...ESPECIALLY
FROM LATE AFTERNOON INTO THE EVENING. CONDITIONS WILL BECOME MORE
UNSTABLE OVER THE AREA AS A LARGE UPPER LOW ORGANIZES OVER EASTERN
COLORADO. IN ADDITION...SEVERAL BOUNDARIES COULD BE OVER THE
AREA...IN PARTICULAR A STATIONARY FRONT FROM NORTHEAST INTO SOUTH
CENTRAL NEBRASKA AND A POSSIBLE WARM FRONT ALONG THE KANSAS
BORDER. DUE TO THE INCREASED INSTABILITY...HIGHER LEVELS OF WIND
SHEAR EXPECTED...AND THE BOUNDARIES...SEVERE THUNDERSTORMS ARE
POSSIBLE. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ALL
MAY OCCUR.

MINOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FROM AROUND
NEBRASKA CITY DOWNSTREAM THROUGH RULO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

BESIDES SEVERE THUNDERSTORMS LINGERING INTO WEDNESDAY EVENING OVER
EASTERN NEBRASKA AND SOUTHWEST IOWA...ADDITIONAL SEVERE
THUNDERSTORMS COULD REDEVELOP THURSDAY AFTERNOON AND THURSDAY
EVENING AS LOW PRESSURE ALOFT MOVES INTO NORTH CENTRAL KANSAS.
THE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING COULD CONTAIN
LARGE HAIL AND DAMAGING WINDS AND AN ISOLATED TORNADO AGAIN CAN
NOT BE RULED OUT.

MINOR FLOODING OF THE MISSOURI RIVER FROM AROUND NEBRASKA CITY
DOWNSTREAM IS EXPECTED TO CONTINUE THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT ACTIVATION MAY
BE REQUIRED BY WEDNESDAY AFTERNOON.

CHERMOK

In the hours before

Special weather statement, May 10, 11:31 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 PM CDT TUE MAY 10 2011

NEZ018-110515-
WAYNE NE-
1131 PM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT FOR EASTERN WAYNE COUNTY UNTIL 1215 AM
CDT...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WINSIDE...OR 17
MILES EAST OF NORFOLK...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WAYNE...

THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DERGAN
Special weather statement, May 11, 12:12 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1212 AM CDT WED MAY 11 2011

NEZ015-018-033-110600-
CUMING NE-THURSTON NE-WAYNE NE-
1212 AM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WAYNE...WESTERN
THURSTON AND CENTRAL CUMING COUNTIES UNTIL 100 AM CDT...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BEEMER...OR 33 MILES EAST OF
NORFOLK...MOVING NORTH AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THIS STORM. THE
STORM COULD ALSO PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BEEMER...
  PENDER...
  EMERSON...
  THE HIGHWAY 9 AND 51 JUNCTION...
  THURSTON...

MILLER
Special weather statement, May 11, 1:05 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
105 AM CDT WED MAY 11 2011

NEZ015-110645-
THURSTON NE-
105 AM CDT WED MAY 11 2011

...SPECIAL WEATHER STATEMENT FOR WESTERN THURSTON COUNTY UNTIL 145 AM
CDT...

AT 101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR PENDER...OR 33 MILES SOUTHWEST OF SIOUX
CITY...MOVING NORTH AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RURAL AREAS OF WESTERN THURSTON COUNTY...

MILLER
Local storm report, May 11, 1:08 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
108 AM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 AM     HAIL             2 SW PENDER             42.09N 96.74W
05/11/2011  E1.00 INCH       CUMING             NE   COUNTY OFFICIAL

&&

DEE

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:09 AM CDTSevere Thunderstorm WarningOAXThurston15 min
May 11, 1:32 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson, Pawnee, Saline43 min
May 11, 1:53 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee52 min
May 11, 2:06 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe, Saline, Seward39 min
May 11, 2:23 PM CDTSevere Thunderstorm WarningOAXCass, Otoe52 min
May 11, 2:56 PM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy, Saunders, Washington49 min
May 11, 3:18 PM CDTSevere Thunderstorm WarningOAXPlatte42 min
May 11, 3:26 PM CDTSevere Thunderstorm WarningOAXBurt, Butler, Colfax, Cuming, Dodge, Douglas and 4 more49 min
May 11, 3:52 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Platte, Stanton38 min
May 11, 3:56 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more49 min
May 11, 3:57 PM CDTSevere Thunderstorm WarningOAXBurt, Colfax, Cuming, Dodge, Stanton, Thurston and 1 more48 min
May 11, 4:28 PM CDTSevere Thunderstorm WarningOAXAntelope, Madison, Pierce, Stanton, Wayne32 min
May 11, 4:31 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Stanton, Thurston, Wayne29 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.